Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Finite speed propagation in the relaxation of vortex patches

Authors: Carole Rosier and Lionel Rosier
Journal: Quart. Appl. Math. 61 (2003), 213-231
MSC: Primary 76B47; Secondary 35K65, 35Q30, 76F99
DOI: https://doi.org/10.1090/qam/1976366
MathSciNet review: MR1976366
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A degenerate parabolic equation has been proposed by Robert and Sommeria to describe the relaxation towards a statistical equilibrium state for a two-dimensional incompressible perfect fluid with a vortex patch as initial vorticity. In this paper, flows obtained by numerical integration of the Robert-Sommeria equation over a long-time interval are compared with those obtained for the Navier-Stokes equation at high Reynolds number. A finite speed propagation for the extremal values of the vorticity is numerically shown to hold for the Robert-Sommeria equation. A rigorous proof of this (fine) property is also provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B47, 35K65, 35Q30, 76F99

Retrieve articles in all journals with MSC: 76B47, 35K65, 35Q30, 76F99

Additional Information

DOI: https://doi.org/10.1090/qam/1976366
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society